What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 30, 8:35 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 30, 8:35 AM EST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
835 AM EST Wed Nov 30 2022
...ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ACROSS
INLAND SE GA AND SUWANNEE VALLEY DURING THE LATE MORNING AND AFTERNOON...
.UPDATE...
Issued at 835 AM EST Wed Nov 30 2022
A line of convection continues to progress east to southeast over
the southeastern U.S., with the line moving into our northwest
zones within the next hour or so. Latest analysis shows a narrow
plume of instability into southern AL but nothing yet along the
line across south central GA. As the line progresses east-
southeast, instabilty should increase but still remain on the low
side through at least noon time with HRRR showing 200-400 J/kg
possible. Afterward, instabilty could increase further to 500-1000
J/kg ahead of the line from the Suwannee Valley southward through
Marion and Putnam counties. Deep layer shear will remain high up
to near 35-50 kt today. Main threats with the line later this
morning and aftn will be strong straight line winds but there is
potential for a brief tornado spin up along the squall line. The
main strong- severe wx threat area continues to be the western
zones. For the update, mainly just some adjustment to the timing
to slow the initial push into the area and then decreased temps
just a bit. The basic wind gust tools (i.e., non-convective)
seemed too low so increased general gusts to near 20-25 kt, which
could be slightly on the low side. For the marine side, no big
changes to the CWF at this time.
&&
.NEAR TERM...
Issued at 241 AM EST Wed Nov 30 2022
All of the attention this morning is on the ongoing severe
convection well to the northwest. This convection has started to
congeal into an organized squall line across northern Alabama and
central Mississippi early this morning. The squall line will race
southeastward and push into our interior areas of SE GA and into
the Suwannee Valley around 10 AM this morning. While instability
will be on the low side, appreciable deep shear in place will
promote an isolated strong to marginally severe storms embedded
along the squall line as it makes its initial push into the local
area. Given the linear structure and low level wind field, the
primary concern will be strong straight-line wind gusts,
potentially up to 60 mph, with the more intense embedded
convection. Heavy downpours with the more intense convection as
the squall enters the AOR may lead to pockets of short-lived
flooding but generally the pace of the QLCS should limit any
substantial flood threat.
The supporting upper level trough and deep forcing for ascent
will sharply pivot to the northeast through the morning. As it
does so, deep forcing aiding the squall line will diminish and
result in a rapid weakening of the convection as it pushes south
of I-10 and east towards the I-95 corridor early this afternoon.
There will be enough instability to support isolated thunderstorms
along the weakening line through the afternoon but severe
thunderstorms are not likely.
The trailing cold front will push across the area this evening as
the remnant prefrontal showers exit to the south. Mostly cloudy
skies and widely scattered showers and sprinkles are likely along
the edge of cold front as moves through with skies quickly
clearing across SE GA by midnight and across most of NE FL towards
daybreak Thursday.
Filtered sun and prefrontal mixing will boost temps to near-
record values across NE FL ahead of the convection. Readings in
the 80s are expected and some spots may break into the mid 80s.
Meanwhile, more cloud cover and convection across SE GA will keep
highs in the mid/upper 70s. Tonight cooler, drier air will be
ushered in from the northwest. Chilly temps into the low 40s are
expected in SE GA where skies will be clear. Warm readings
spanning the 50s are expected in tonight in NE FL.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 241 AM EST Wed Nov 30 2022
High pressure builds well north of the forecast area Thursday and
Thursday night, with a decent onshore flow pattern setting up
across SE GA/NE FL. The high moves eastward off the mid-Atlantic
coast Friday and Friday night, but maintains onshore flow. Drier
air spreading across forecast area this period leads to dry
conditions.
Cooler air behind Wednesday's frontal passage leads to below
normal temperatures, with high temperatures Thursday in the lower-
mid 60s across SE GA, and 65-70 range across NE FL. Slightly
warmer conditions are expected Friday with high temperatures
around 70 or lower 70s SE GA, mid-upper 70s NE FL.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 241 AM EST Wed Nov 30 2022
This period will feature a strong upper ridge over FL with
subsequent upper troughs passing well N of forecast area. Latest
consensus guidance maintains a dry forecast for our area through
Tuesday, which will be followed in the official forecast. However,
some guidance indicate potential for additional cold fronts to
approach the area from the NW Saturday and late Tuesday with some
precipitation, though mainly keeping the precipitation just N of
forecast area. Would not be surprised to see potential
introduction of precipitation potential for SE GA during those
periods in subsequent forecasts. Without a cold front crossing the
area, expect mild conditions during this period, with daily high
temperatures in the 75-80 range, possibly a little warmer far
southern counties, with morning low temperatures in the upper 50s
to lower 60s.
&&
.AVIATION...
(12Z TAFS)
Issued at 535 AM EST Wed Nov 30 2022
VFR conditions and increasing southwesterly winds are expected
over the next few hours. A cold front and an accompanying line of
showers and embedded thunderstorms will race southeastward today
and impact all regional terminals during the 16z-21z timeframe.
Strong wind gusts, reduced visibility due to heavy downpours, and
MVFR ceilings are expected with this line of convection.
Prefrontal southwesterly winds will become gusty ahead of the
front across NE FL where skies will initially be clearer. A post-
frontal wind shift to the northwest is anticipated during the
evening hours (after 00z). North northwesterly winds will
initially be gusty, around 20 kts, with gusts becoming more
occasional after midnight. MVFR ceilings, which may approach IFR,
will linger behind the front this evening and gradually clear from
north to south overnight; VFR expected by 04z at SSI and after
06z for sites across JAX metro and toward the end of the TAF
period for SGJ and GNV.&&
.MARINE...
Issued at 950 PM EST Tue Nov 29 2022
A strong cold front entering the southeastern states overnight,
passing across our local waters during the late afternoon and
early evening hours on Wednesday, accompanied by showers and a few
embedded thunderstorms. Southerly winds will become breezy ahead
of this front later tonight offshore and on Wednesday morning near
shore, but winds and seas will remain below Caution levels.
Strong high pressure will build over the Ozarks and the Tennessee
Valley in the wake of this frontal passage, resulting in a surge
of northeasterly winds during the predawn hours on Thursday. Small
Craft Advisory conditions will overspread the near shore and
offshore waters towards sunrise on Thursday. Seas will build to
4-6 feet near shore and 6-7 feet offshore from Thursday afternoon
through Friday. Strong high pressure will then shift eastward
towards the Chesapeake Bay region by early Friday, with coastal
troughing developing over our near shore waters on Thursday night.
Strong onshore winds will continue through Thursday night
offshore, with elevated seas prevailing through Friday evening.
Winds and seas are forecast to fall below Caution levels near
shore by Friday evening and then below Caution levels offshore by
early Saturday.
High pressure will then shift offshore on Saturday,
allowing coastal troughing to weaken. A weak frontal boundary over
the southeastern states late this weekend is expected to remain
situated to the north of our local waters, allowing seas to
gradually diminish.
Rip Current Risk: Breezy south-southwesterly winds will result in
a low risk on Wednesday. A surge of strong northeasterly winds
during the predawn and early morning hours on Thursday will create
a high risk of rip currents on Thursday and Friday at all area
beaches, with breakers building to 4-5 feet at the northeast FL
beaches from Thursday afternoon through Friday.
&&
.MARINE...
Issued at 950 PM EST Tue Nov 29 2022
A strong cold front entering the southeastern states overnight,
passing across our local waters during the late afternoon and
early evening hours on Wednesday, accompanied by showers and a few
embedded thunderstorms. Southerly winds will become breezy ahead
of this front later tonight offshore and on Wednesday morning near
shore, but winds and seas will remain below Caution levels.
Strong high pressure will build over the Ozarks and the Tennessee
Valley in the wake of this frontal passage, resulting in a surge
of northeasterly winds during the predawn hours on Thursday. Small
Craft Advisory conditions will overspread the near shore and
offshore waters towards sunrise on Thursday. Seas will build to
4-6 feet near shore and 6-7 feet offshore from Thursday afternoon
through Friday. Strong high pressure will then shift eastward
towards the Chesapeake Bay region by early Friday, with coastal
troughing developing over our near shore waters on Thursday night.
Strong onshore winds will continue through Thursday night
offshore, with elevated seas prevailing through Friday evening.
Winds and seas are forecast to fall below Caution levels near
shore by Friday evening and then below Caution levels offshore by
early Saturday.
High pressure will then shift offshore on Saturday,
allowing coastal troughing to weaken. A weak frontal boundary over
the southeastern states late this weekend is expected to remain
situated to the north of our local waters, allowing seas to
gradually diminish.
Rip Current Risk: Breezy south-southwesterly winds will result in
a low risk on Wednesday. A surge of strong northeasterly winds
during the predawn and early morning hours on Thursday will create
a high risk of rip currents on Thursday and Friday at all area
beaches, with breakers building to 4-5 feet at the northeast FL
beaches from Thursday afternoon through Friday.
&&
.HYDROLOGY...
A surge of strong northeasterly winds will develop during the
predawn and early morning hours on Thursday, resulting in elevated
tidal levels along the Atlantic coast during the afternoon high
tide. Water levels should reach Action stage along the Atlantic
coast late on Wednesday afternoon, with continuing strong
northeast and then easterly winds on Thursday night and Friday
likely trapping tides within the St. Johns River basin, resulting
in water levels reaching Action stage around times of high tide on
Friday and Saturday. We are fortunately in a period of lower
astronomical tides, and thus a Coastal Flood Advisory will likely
not be needed for this strong onshore wind event, which will
subside substantially by late Friday and Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 42 63 42 / 80 0 0 0
SSI 77 51 64 52 / 50 10 0 0
JAX 82 51 66 55 / 60 10 0 0
SGJ 80 58 68 61 / 40 20 0 0
GNV 81 54 70 55 / 50 20 0 0
OCF 83 58 72 58 / 20 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 1 AM to 4 PM EST Thursday for AMZ450-
452-454.
Small Craft Advisory from 1 AM Thursday to 4 AM EST Friday for
AMZ470-472-474.
&&In the hours before
Special weather statement, Nov 30, 10:35 AM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1035 AM EST Wed Nov 30 2022
FLZ020-GAZ162-163-250-350-301630-
Hamilton FL-Clinch GA-Echols GA-Northern Ware GA-Southern Ware GA-
1035 AM EST Wed Nov 30 2022
...Strong thunderstorms will impact portions of Hamilton, Echols,
west central Ware and Clinch Counties through 1130 AM EST...
At 1033 AM EST, Doppler radar was tracking showers and strong
thunderstorms along a line extending from near Hahira to 14 miles
south of Quitman. Movement was east at 40 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Homerville, Jennings, Argyle, Statenville, Suwannee River
State Park, Du Pont, Mayday, Crossroads and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3063 8314 3080 8313 3081 8310 3085 8309
3085 8301 3087 8297 3117 8297 3120 8238
3093 8243 3045 8280 3042 8298 3043 8307
3044 8308 3042 8315 3039 8318 3041 8318
3042 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 1533Z 277DEG 35KT 3105 8333 3059 8363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Nov 30, 11:20 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1120 AM EST Wed Nov 30 2022
FLZ021-301700-
Suwannee FL-
1120 AM EST Wed Nov 30 2022
...Strong thunderstorms will impact portions of Suwannee County
through NOON EST...
At 1119 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Suwannee River State Park to 7 miles west
of Dowling Park. Movement was southeast at 45 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Live Oak, Wellborn, Dowling Park, Obrien, Mcalpin, Luraville,
Branford, Newburn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8324 3031 8321 3035 8321 3035 8319
3038 8319 3043 8313 3042 8300 3034 8284
3033 8279 3009 8279 2995 8293 2996 8295
3001 8298 3001 8300 3008 8307 3011 8312
3011 8316 3009 8318 3012 8323 3026 8325
TIME...MOT...LOC 1619Z 296DEG 39KT 3037 8322 3020 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Nov 30, 11:30 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1130 AM EST Wed Nov 30 2022
GAZ162-163-264-350-364-301700-
Northeastern Charlton GA-Clinch GA-Western Charlton GA-Echols GA-
Southern Ware GA-
1130 AM EST Wed Nov 30 2022
...Strong thunderstorms will impact portions of southeastern Echols,
southeastern Ware, southeastern Clinch and central Charlton Counties
through NOON EST...
At 1129 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Stephen Foster State Park to Needmore.
Movement was east at 50 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Folkston, Fargo and Stephen Foster State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3072 8265 3088 8240 3084 8198 3079 8201
3079 8202 3077 8202 3058 8231 3060 8270
TIME...MOT...LOC 1629Z 274DEG 44KT 3081 8243 3069 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYLocal storm report, Nov 30, 11:40 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND GST 3 W LIVE OAK 30.30N 83.03W
11/30/2022 M41 MPH SUWANNEE FL AWOS
AWOS STATION K24J SUWANNEE COUNTY AIRPORT.
&&Special weather statement, Nov 30, 11:42 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1142 AM EST Wed Nov 30 2022
FLZ020-023-122-222-301730-
Southern Columbia FL-Baker FL-Hamilton FL-Northern Columbia FL-
1142 AM EST Wed Nov 30 2022
...A strong thunderstorm will impact portions of northwestern Baker,
northern Columbia and eastern Hamilton Counties through 1230 PM
EST...
At 1141 AM EST, Doppler radar was tracking a strong thunderstorm near
Belmont, or 9 miles north of White Springs, moving east at 40 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
White Springs and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3060 8279 3057 8223 3020 8241 3033 8279
3035 8280 3034 8281 3035 8283 3034 8284
3036 8286 3037 8289
TIME...MOT...LOC 1641Z 286DEG 33KT 3047 8278
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SHASHYSpecial weather statement, Nov 30, 11:59 AM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
1159 AM EST Wed Nov 30 2022
FLZ024-124-GAZ165-166-264-350-364-301745-
Inland Nassau FL-Coastal Nassau FL-Northeastern Charlton GA-
Inland Camden GA-Western Charlton GA-Coastal Camden GA-
Southern Ware GA-
1159 AM EST Wed Nov 30 2022
...Strong thunderstorms will impact portions of northern Nassau,
Camden, southeastern Ware and northeastern Charlton Counties through
1245 PM EST...
At 1159 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Homeland to 10 miles north of Taylor.
Movement was east at 50 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kingsland, Hilliard, Folkston, Woodbine, Callahan, Kings
Bay Base, Homeland, Kings Ferry and High Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3089 8141 3066 8160 3056 8172 3058 8234
3097 8202 3101 8138
TIME...MOT...LOC 1659Z 268DEG 42KT 3092 8198 3058 8226
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHY